Hold control (command on a Mac) and press the + key as many times as necessary to increase the font size.
Hold control (command on a Mac) and press the - key to reduce the font size. - hide

#1 April 15, 2020 08:59:19

Sharonruns
Registered: 2020-03-27
Posts: 1
Profile  

No symptoms?

Hi all,
The first week of March 2020, I went for a routine physical for my 35th birthday. The lab work showed my thyroid levels were out of range. I went for a 2nd round of labs, which were out of range also, and was then sent for the RAI uptake scan, & then was diagnosed with Graves Disease and prescribed Methimazole. After 2 weeks on 10mg, I have itching and painful hives every night.

Here's some back story and my question:

I was outside the US for over a year (2018 - 2019) doing volunteer work in multiple countries. Before I left, my routine physical showed all numbers in range. I did well for the whole year traveling, and had no symptoms, it was the best year of my life. I came back to the US October 2019 and began working again. Since October 2019 thru March 2020, I did struggle with a bit of fatigue, but it could be explained with recovering from the travel. The doctor said my thyroid levels probably started becoming hyperactive so gradually that I didn't notice anything.

Question: I'm curious if you know of or have heard of anyone who has a Graves disease diagnosis without having any symptoms? Now that I'm having trouble on the meds, I've been doing some research and came across this site. I've never had any health problems, and have never had to take meds, so this is all new to me. I would love to get other people's stories as I figure this out with my doctor.

Offline

#2 April 15, 2020 10:24:43

Kimberly
Online Facilitator
Registered: 2008-10-14
Posts: 4226
Profile  

No symptoms?

Hello and welcome - For some patients, symptoms *do* come on gradually, and after getting a diagnosis, they start putting together the puzzle pieces and realizing that symptoms that they'd written off to other causes (like stress) might have been Graves' all along. (Issues like insomnia, rapid heart rate, tremors, irritability, etc.). If you are having issues with the meds, definitely report this to your doctor for further guidance.


Kimberly
GDATF Forum Facilitator

…through nature's inflexible grace, I'm learning to live…
– Dream Theater

Offline

#3 Jan. 13, 2021 13:04:36

natasha7
Registered: 2021-01-13
Posts: 1
Profile  

No symptoms?

Hey,

I also have no symptoms (besides my thyroid being a little enlarged). I actually feel really good, which seems so odd based on everything I've read about GD.

I just started the methimazole. I was on the PTU and had bad itching at about 2 weeks as well. But luckily, the itching decreased in only a couple days. Since, this post was from earlier this year, I hope you're seeing some relief from your side effects as well. I'm still hanging in there to see if the methimazole makes me itchy at the two week mark.

It seems weird getting side effects from a medication that is used to treat my GD when I never had any symptoms from the disease itself.

Offline

#4 Jan. 15, 2021 15:26:21

Kimberly
Online Facilitator
Registered: 2008-10-14
Posts: 4226
Profile  

No symptoms?

Hello and welcome - that's great news if your doc caught your Graves' before you became symptomatic! Hopefully, you will have good luck with the medication switch.


Kimberly
GDATF Forum Facilitator

…through nature's inflexible grace, I'm learning to live…
– Dream Theater

Offline

Board footer

Moderator control

Questions? Problems? Please contact us at [email protected] or 877-643-3123.

GDATF on Facebook

Support the GDATF and become a member today!

© 2021 Graves' Disease & Thyroid Foundation